| Model Number |
GLY120721 |
| Medical Device Problem Codes |
Break (1069); Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
Intracranial Hemorrhage (1891)
| Date of Event |
09/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30357882) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.One of the main complications of endovascular embolization with coils is procedural aneurysmal perforation which would lead to bleeding.In addition, intracranial hemorrhage is an adverse event reported in the instructions for use (ifu) of the galaxy g3 coil and pulserider anrd device.The bleeding can be due to a vessel/ vascular perforation which is another potential complication of both devices per their ifus.With regards to device performance, there was no issue reported for the pulserider anrd device.As for the galaxy g3 coil, there was device issue and it did not perform as intended.The physician assessed the deep positioning of the non-cnv (excelsior 10) microcatheter to the serious bleeding event, with ¿no causal relationship with the product¿.However, the relationship between the devices (pulserider anrd, galaxy g3 coil) and the intracranial hemorrhage still cannot be excluded.Therefore, these events will be conservatively reported to the fda with the classification of ¿serious injury.¿ this is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00633.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization procedure with the target lesion located on the basilar artery (ba), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3074237320) was deployed and an excelsior® sl-10® microcatheter (stryker) was delivered via transcell technique.The complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30357882) was used as the first framing coil.It was reported that ¿there was no problem for coil embolization¿ however, it was also reported that when the complaint coil was being re-sheathed, the sheath got damaged and the re-sheathing was ¿impossible.¿ an angiography was performed prior to detachment showed there was bleeding.The intracranial hemorrhage event was considered serious (moderate / minimal) as the bleeding was continued for about 20 minutes.The complaint documented that ¿spaindolenage was taken.¿ it is not known if the event resulted in prolonged hospitalization.The complaint then documented that ¿the procedure was completed by coil embolization and detachment of the pulserider anrd.The physician commented that ¿the relationship with the devices is unknown.There is a possibility [that] the position of a concomitant microcatheter (sl-10) for coil placement was considerably deep, and it may have been touching the arterial wall when the coil was wound." a continuous flush was reportedly maintained.On 13-sep-2022, additional information was received from the cerenovus sales representative.Per the information, there was no neurological symptom.The patient was hospitalized for 10 days and is under observation.The physician commented that ¿there was no causal relationship with the product.The doctor recognizes that the procedure of coil embolization was a problem.¿ the complaint devices were used in accordance with the instructions for use (ifus).
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-sep-2022.[additional information]: on 29-sep-2022, additional clarifying information was received.The information included the physician¿s comment that ¿the cause of this issue seemed [to be] the procedure of coiling.But the source of the bleed was unknown.¿ the information clarified that ¿spaindolenage¿ was an incorrect translation, the correction was made to spinal drainage; the information indicated that spinal drainage was performed as an intervention to address the bleed.It is not known if the patient¿s hospitalization of 10 days was related to the reported bleed.All additional information including anonymized images have been requested from the cerenovus sales representative.When the information becomes available, they will be provided and added to the complaint file.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00632 and 3008114965-2022-00633.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 03-oct-2022.The product component was received in the product analysis lab on 11-oct-2022.The returned product component is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.[additional information]: on 03-oct-2022, the following additional information was received.The size of the basilar artery aneurysm was 6mm.The bleed experienced by the patient was a subarachnoid hemorrhage.The etiology / cause of the bleed was aneurysm vessel wall injury.Anonymized images / angiographs are not available.The 10-day patient hospitalization was related to the reported bleed.The current status of the patient is not known, but the patient has already been discharged from the hospital.The information indicated that the 7mm x 21cm galaxy g3 coil (gly120721 / 30357882) was not replaced; the coil was detached and placed inside the aneurysm.It was confirmed that the microcatheter used with the coil was the excelsior® sl-10® microcatheter (stryker).The microcatheter used to deliver the pulserider anrd was the prowler select plus (606s255x / 30763322).The information indicated that a total of seven (7) coils were used to complete the procedure: one (1) galaxy g3 coil and six (6) target coils (stryker) were used.The information also stated that the physician did think the procedure using the excelsior® sl-10 did contribute to the reported issue.Based on complaint information, the device remains implanted and is thus not available for evaluation.The remainder of the device component is available to be returned for evaluation and testing.The component was received on 11-oct-2022.Updated sections: b.4, d.6a, d.9, g.3, g.6, h.2, h.3, h.6, h.10, and concomitant products.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00633.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction based on the additional clarifying information received on 18-oct-2022, and to report the result of the investigation performed on the returned device.[additional information]: based on the additional information received on 03-oct-2022, it was reported that the 7mm x 21cm galaxy g3 coil (gly120721 / 30357882) was not replaced; the coil was detached and placed inside the aneurysm.The product was received in the product analysis lab on 11-oct-2022.On 18-oct-2022, clarifying additional information was received.The information indicated that the 7mm x 21cm galaxy g3 (gly120721 / 30357882) was not implanted in the patient as originally reported.The information was incorrect.The 7mm x 21cm galaxy g3 (gly120721 / 30357882) was removed from the patient and another 7mm x 21cm galaxy g3 (gly120721 / 30526874) was used and implanted.The 7mm x 21cm galaxy g3 (gly120721 / 30357882) was returned and it was received on (b)(6) 2022.The investigation finding is documented below.[conclusion]: the healthcare professional reported that during a pulserider-assisted coil embolization procedure with the target lesion located on the basilar artery (ba), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3074237320) was deployed and an excelsior® sl-10® microcatheter (stryker) was delivered via transcell technique.The complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30357882) was used as the first framing coil.It was reported that ¿there was no problem for coil embolization¿ however, it was also reported that when the complaint coil was being re-sheathed, the sheath got damaged and the re-sheathing was ¿impossible.¿ an angiography was performed prior to detachment showed there was bleeding.The intracranial hemorrhage event was considered serious (moderate / minimal) as the bleeding was continued for about 20 minutes.The complaint documented that ¿spaindolenage was taken.¿ it is not known if the event resulted in prolonged hospitalization.The complaint then documented that ¿the procedure was completed by coil embolization and detachment of the pulserider anrd.The physician commented that ¿the relationship with the devices is unknown.There is a possibility [that] the position of a concomitant microcatheter (sl-10) for coil placement was considerably deep, and it may have been touching the arterial wall when the coil was wound.¿ a continuous flush was reportedly maintained.On 13-sep-2022, additional information was received from the cerenovus sales representative.Per the information, there was no neurological symptom.The patient was hospitalized for 10 days and is under observation.The physician commented that ¿there was no causal relationship with the product.The doctor recognizes that the procedure of coil embolization was a problem.¿ the complaint devices were used in accordance with the instructions for use (ifus).On 29-sep-2022, additional clarifying information was received.The information included the physician¿s comment that ¿the cause of this issue seemed [to be] the procedure of coiling.But the source of the bleed was unknown.¿ the information clarified that ¿spaindolenage¿ was an incorrect translation, the correction was made to spinal drainage; the information indicated that spinal drainage was performed as an intervention to address the bleed.It is not known if the patient¿s hospitalization of 10 days was related to the reported bleed.All additional information including anonymized images have been requested from the cerenovus sales representative.If when the information becomes available, they will be provided and added to the complaint file.On 03-oct-2022, the following additional information was received.The size of the basilar artery aneurysm was 6mm.The bleed experienced by the patient was a subarachnoid hemorrhage.The etiology / cause of the bleed was aneurysm vessel wall injury.Anonymized images / angiographs are not available.The 10-day patient hospitalization was related to the reported bleed.The current status of the patient is not known, but the patient has already been discharged from the hospital.The information indicated that the 7mm x 21cm galaxy g3 coil (gly120721 / 30357882) was not replaced; the coil was detached and placed inside the aneurysm.It was confirmed that the microcatheter used with the coil was the excelsior® sl-10® microcatheter (stryker).The microcatheter used to deliver the pulserider anrd was the prowler select plus (606s255x / 30763322).The information indicated that a total of seven (7) coils were used to complete the procedure: one (1) galaxy g3 coil and six (6) target coils (stryker) were used.The information also stated that the physician did think the procedure using the excelsior® sl-10 did contribute to the reported issue.On 18-oct-2022, clarifying additional information was received.The information indicated that the 7mm x 21cm galaxy g3 (gly120721 / 30357882) was not implanted in the patient as originally reported.The information was incorrect.The 7mm x 21cm galaxy g3 (gly120721 / 30357882) was removed from the patient and another 7mm x 21cm galaxy g3 (gly120721 / 30526874) was used and implanted.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 21cm galaxy g3 was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the device was tangled in itself.The embolic coil was severely tangled.Microscopic inspection was performed.Under magnification, the embolic coil was observed to be in severely stretched condition; it was noted to still be attached to the resistance heating (rh) coil.The introducer was also inspected, and it was observed with multiple damages.The damages appeared to be caused by the re-sheathing tool; the introducer appeared to have been pinched by the re-sheathing tool.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that re-sheathing was ¿impossible.¿ it is likely that force may have inadvertently been applied in an attempt to overcome the zipping / re-sheathing difficulties, which resulted in the coil becoming severely stretched as observed on the returned complaint device.A review of manufacturing documentation associated with this lot (30357882) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Gently grasp the dpu wire hub and slowly pull the entire microcoil system from the packing hoop.Do not bend the dpu wire as the device is pulled from the packing hoop as this may result in damage to the device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, h.10, and h.11.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are:3008114965-2022-00633.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.Based on the additional information received on 03-oct-2022, it was reported that the 7mm x 21cm galaxy g3 coil (gly120721 / 30357882) was not replaced; the coil was detached and placed inside the aneurysm.The product was received in the product analysis lab on (b)(6) 2022.On 18-oct-2022, clarifying additional information was received.The information indicated that the 7mm x 21cm galaxy g3 (gly120721 / 30357882) was not implanted in the patient as originally reported.The information was incorrect.The 7mm x 21cm galaxy g3 (gly120721 / 30357882) was removed from the patient and another 7mm x 21cm galaxy g3 (gly120721 / 30526874) was used and implanted.The 7mm x 21cm galaxy g3 (gly120721 / 30357882) was returned and it was received on 11-oct-2022.The investigation of this returned product is submitted in this 3500a supplemental report.